Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 296, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 19, 2007, 4:22 PM CDT for Finney County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2007, 4:22 PM CDT (21:22 UTC)
- Expired
- Sep 19, 2007, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Finney County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 2:38 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 192123
SVRDDC
KSC055-192200-
/O.NEW.KDDC.SV.W.0296.070919T2122Z-070919T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
422 PM CDT WED SEP 19 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS.
* UNTIL 500 PM CDT
* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL FINNEY COUNTY...OR 11 MILES NORTH OF
PIERCEVILLE...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF CENTRAL FINNEY COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR CENTRAL FINNEY
COUNTY.
LAT...LON 3800 10078 3799 10067 3800 10044 3825 10033
3826 10076
$$
LACY2 follow-up statements
000
WWUS53 KDDC 192140
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
441 PM CDT WED SEP 19 2007
KSC055-192200-
/O.CON.KDDC.SV.W.0296.000000T0000Z-070919T2200Z/
FINNEY KS-
441 PM CDT WED SEP 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL FINNEY COUNTY...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL FINNEY
COUNTY...OR 14 MILES NORTHWEST OF KALVESTA...MOVING NORTHEAST AT 25
MPH.
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3800 10078 3799 10067 3800 10044 3825 10033
3826 10076
$$
RITTERLING000
WWUS53 KDDC 192154
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
455 PM CDT WED SEP 19 2007
KSC055-192205-
/O.EXP.KDDC.SV.W.0296.000000T0000Z-070919T2200Z/
FINNEY KS-
455 PM CDT WED SEP 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FINNEY COUNTY EXPIRES
AT 500 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER CENTRAL FINNEY COUNTY.
LAT...LON 3800 10078 3799 10067 3800 10044 3825 10033
3826 10076
$$
RITTERLINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:48 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 19, 2:48 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 248 PM CDT WED SEP 19 2007 .DISCUSSION... DAYS 1-2... 12Z UPPER AIR ANALYSIS INDICATES +90KT JET AT H3 MOVING ACROSS CENTRAL CA. THE +70KT JET CORE EXTENDED FROM CA NORTHEASTWARD INTO THE DAKOTAS. ACROSS THE NORTHWESTERN CONUS, NOSE OF +130KT JET WAS MOVING SOUTH INTO WESTERN SECTIONS OF WA THIS AM. AT H5, SEVERAL S/WVS WERE FOUND RIPPLING THROUGH THE ATMOSPHERE. THE FIRST WAS PRESENT ACROSS WESTERN GREAT LAKES. ANOTHER WAS FOUND OVER THE TX PANHANDLE. DEVELOPING SYSTEM ACROSS THE WESTERN US WAS ASSOCIATED WITH HEIGHT FALLS OF -130M AT MEDFORD, OR. HEIGHT FALLS WERE FOUND SOUTH INTO SOUTHERN CA AND WESTERN AZ. H7 SHOWS POCKET OF -5C TO -10C TEMPERATURES MOVING SOUTH FROM WESTERN CANADA ACCOMPANYING INTENSIFYING LOW. AT H85, STATIONARY FRONT COULD BE SEEN ACROSS KANSAS. SOUTH OF THIS SYSTEM, DEWPOINTS IN EXCESS OF +10C HAD SPREAD NORTH AND ENVELOPED TX, OK AND PORTIONS OF KS. 16Z SURFACE ANALYSIS HAD COLD FRONT EXTENDING SOUTHWEST ACROSS NORTHERN MO AND INTO CENTRAL KS. THE FRONT THEN BECAME STATIONARY AND EXTENDED WEST ACROSS WICHITA, DODGE CITY AND NORTHWEST ACROSS NORTHEASTERN CO. MAIN FORECAST CHALLENGE WILL BE THUNDERSTORM CHANCES THIS EVENING AND TONIGHT. STATIONARY FRONT WILL GRADUALLY/SLOWLY LIFT NORTHWARD TONIGHT AS A WARM FRONT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THIS SYSTEM. PRECIPITABLE WATER IS IN EXCESS OF 1 INCH ACROSS FA. CAPE IS FORECAST TO BE IN EXCESS OF 1000 J/KG THROUGH THE EARLY EVENING HOURS WITH LIS BELOW 0C. 0-1KM STORM RELATIVE HELICITY AROUND 100 M2/S2 WEST OF A NESS CITY TO GARDEN CITY TO ULYSSES LINE BY EVENING. DIRECTIONAL SHEAR IS PRESENT WITH SOUNDING PROFILES SHOWING THIS RATHER NICE. GIVEN THIS, DO EXPECT SOME THUNDERSTORM DEVELOPMENT BY EVENING ACROSS THE FA. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS (ESPECIALLY ACROSS NORTHWESTERN FA). IN ADDITION, A TORNADO CANNOT BE RULED OUT GIVEN THE SHEAR AND BOUNDARY IN THE VICINITY. STORM THREAT SHOULD WEAKEN OVERNIGHT WITH LOSS OF DAYTIME HEATING. PLAN ON KEEPING POPS AT SLIGHT CHANGE GIVEN NO REAL UPPER WAVE/KICK PRESENT AND TRAILING OFF DURING THE OVERNIGHT HOURS. BY THURSDAY, BOUNDARY WILL BE ACROSS WESTERN KS WITH WARM FRONT WELL NORTH OF STATE. OVERALL, SHOULD SEE A PLEASANT DAY. BOUNDARY DOES BEGIN TO MOVE OUT BY FRIDAY MORNING. STILL LOOKS POSSIBLE TO SEE A STORM OR TWO BY EVENING IN VICINITY OF BOUNDARY DURING THIS TIME. BEST CHANCE FOR THIS WILL BE ACROSS THE EASTERN HALF OF FA GIVEN BEST MOISTURE WILL BE PRESENT THERE. WILL MAKE ONLY MINOR ADJUSTMENTS TO ONGOING FORECAST DURING THIS PERIOD. TEMPERATURES WILL BE WARMER THURSDAY AS H85 READINGS CLIMB INTO THE MID TO UPPER 20S WEST TO AROUND 20C EAST. SIMILAR READINGS EXPECTED ON FRIDAY GIVEN NO REAL CHANGE ANTICIPATED UNTIL BOUNDARY MOVES INTO CWA. FOR NOW, WILL ONLY MAKE MINOR TWEAKS. DAYS 3-7... MAIN QUESTION FOR THE EXTENDED IS WHEN EXACTLY WILL THE BIG UPPER LOW OVER THE WESTERN CONUS MOVES OUT INTO THE PLAINS. MEDIUM RANGE MODELS START OUT IN PRETTY GOOD AGREEMENT ON THE SYSTEM STAYING CLOSED OFF THROUGH SATURDAY OVER THE WEST, WITH A LEE SFC TROUGH REDEVELOPING. THE TROUGH OPENS UP AND STARTS TO SLOWLY EJECT EASTWARD THROUGH SUNDAY, AND THE MODELS FINALLY START TO MOVE THE SYSTEM INTO THE PLAINS BY MONDAY. THE ECMWF IS A BIT SLOWER THAN THE GFS AND CANADIAN, NOT BRINGING THE COLD FRONT DOWN UNTIL LATE IN THE DAY MONDAY. ENSEMBLE MEMBERS SEEM TO BE ALL OVER THE PLACE, WITH SOME IN AGREEMENT WITH THE FASTER GFS AND SOME WITH THE SLOWER SOLUTION. EVEN WITH THE FASTER FRONTAL PASSAGE OF THE GFS, IT LOOKS LIKE THE BOUNDARY HANGS AROUND NEARBY AND WE STILL GET GOOD UPSLOPE FLOW THROUGH MONDAY AND MONDAY NIGHT. THUS, CONTINUED WITH LOW POPS SUNDAY NIGHT AND PUT SOME MORE LOW POPS IN THROUGH MONDAY NIGHT. WILL RE-EVALUATE WHEN THE SITUATION AND THE TIMING OF THE FRONT BECOMES MORE CLEAR. THE FRONT SHOULD BRING SOME COOLER AIR DOWN, SO LOWERED TEMPS A FEW DEGREES MONDAY AND TUESDAY. IF WE GET SOCKED IN WITH STRATUS HIGHS COULD BE EVEN COOLER, BUT WILL STAY IN THE 70S AND LOW 80S FOR NOW AND SEE HOW THINGS DEVELOP. THE UPPER TROUGH AXIS SHOULD CONTINUE TO MOVE EASTWARD TUESDAY AND WEDNESDAY. AT THE SAME TIME, THE NEXT UPPER WAVE STARTS TO DIG INTO THE WESTERN CONUS, LEAVING THE PLAINS IN SOUTHWESTERLY FLOW THROUGH MOST OF THE 8 TO 14 DAY PERIOD. && .AVIATION... LINGERING STRATUS OVER KHYS SHOULD DISSIPATE IN THE NEXT HOUR OR SO. CONVECTION HAS ALREADY BEGUN TO FIRE IN THE FORECAST AREA, BUT THINK THAT ACTIVITY WILL REMAIN WIDELY SCATTERED ENOUGH TO MAINLY HAVE A CB MENTION WITH SOME VCTS FOR KGCK. THE STORMS SHOULD CONTINUE THROUGH 04 OR 05Z OR SO. SOUTHERLY WINDS WILL CONTINUE TO BRING PLENTY OF LOW LEVEL MOISTURE THROUGH EARLY MORNING. STRATUS FORMATION IS LIKELY, BUT EXACTLY WHERE AND HOW HIGH IS A BIT UNCERTAIN. AT THIS POINT, IT LOOKS LIKE LOWEST CEILINGS WILL MOST LIKELY BE IN THE NORTH AND WEST. THINK THAT WINDS WILL STAY UP ENOUGH TO KEEP VIS FROM FALLING BELOW 1 SM IN WIDESPREAD AREAS. HOWEVER, AREAS OF 2-5SM BR WILL BE COMMON, WITH MVFR TO IFR FOR THE TAF SITES THROUGH ROUGHLY 09 TO 15Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 89 65 90 / 20 0 0 20 GCK 62 90 62 91 / 20 0 0 10 EHA 62 88 62 90 / 20 0 0 10 LBL 66 90 64 92 / 20 0 0 10 HYS 64 88 65 89 / 20 0 0 20 P28 67 89 67 90 / 20 0 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH NUMBER 672 FOR PORTIONS OF WESTERN KANSAS. && FN30/26/26
Hazardous weather outlook, Sep 19, 3:30 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT WED SEP 19 2007 KSZ030-031-043>046-061>066-074>081-084>090-201045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 330 PM CDT WED SEP 19 2007 /230 PM MDT WED SEP 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST KANSAS THROUGH EARLY EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE WEST OF A CEDAR BLUFF TO BUCKLIN LINE. THUNDERSTORMS IN THIS REGION WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS ACROSS THE REMAINDER OF SOUTHWEST KANSAS WILL BE CAPABLE OF SMALL HAIL, BRIEF GUSTY WINDS AND MODERATE RAIN. THE THREAT FOR SEVERE WEATHER WILL COME TO AN END BY 9 PM CDT TONIGHT. A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MIDNIGHT BUT ADDITIONAL SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEST OF A CEDAR BLUFF TO BUCKLIN LINE. THE SEVERE RISK WILL DIMINISH AFTER 9 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 30/12/25
In the hours before
Local storm report, Sep 19, 3:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT WED SEP 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 E CHARLESTON 37.87N 100.53W
09/19/2007 E0.75 INCH GRAY KS PUBLIC
&&
26Special weather statement, Sep 19, 3:24 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT WED SEP 19 2007
KSZ043-192115-
SCOTT-
324 PM CDT WED SEP 19 2007
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTT CITY TO
GRIGSTON...MOVING NORTH AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.
RESIDENTS IN NORTHEASTERN SCOTT COUNTY...INCLUDING THE CITIES OF
SCOTT CITY...GRIGSTON AND MANNING...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3844 10099 3840 10081 3840 10068 3857 10068
3870 10068 3869 10091
LACYLocal storm report, Sep 19, 3:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CDT WED SEP 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL SCOTT CITY 38.48N 100.91W
09/19/2007 E0.75 INCH SCOTT KS PUBLIC
&&
26Special weather statement, Sep 19, 3:37 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CDT WED SEP 19 2007 KSZ044-192115- LANE- 337 PM CDT WED SEP 19 2007 ...SIGNIFICANT WEATHER ADVISORY FOR LANE COUNTY... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HEALY...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN LANE COUNTY...INCLUDING THE CITY OF HEALY... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3845 10068 3844 10036 3870 10027 3869 10068 LACY
Local storm report, Sep 19, 3:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT WED SEP 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 5 S AMY 38.39N 100.60W
09/19/2007 E65.00 MPH LANE KS PUBLIC
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 44 min |
| Sep 19, 1:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 46 min |
| Sep 19, 2:19 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 56 min |
| Sep 19, 2:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 62 min |
| Sep 19, 3:10 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 16 min |
| Sep 19, 3:24 PM CDT | Special Weather Statement | DDC | Scott | 51 min |
| Sep 19, 3:37 PM CDT | Special Weather Statement | DDC | Lane | 38 min |
| Sep 19, 3:41 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 19 min |
| Sep 19, 3:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 40 min |
| Sep 19, 4:54 PM CDT | Special Weather Statement | DDC | Meade | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.